• Still have Indigestion, 6 days after chemo

    Asked by marie60 on Monday, January 28, 2013

    Still have Indigestion, 6 days after chemo

    I'm having quite a miserable time with indigestion. I had my first chemo a week ago, and I'm surprised that it's bothering me so much. I ended up in the ER because of throat tightness, which they automatically thought was a heart attack, but wasn't. My stomach will also knot up, and then get queasy. The onc said talk to my PCP. But until then, what can I do to make it stop???

    7 Answers from the Community

    7 answers
    • Debbie's Avatar

      Marie60- my doc had me taking prilosec (over the counter) every day during chemo (4 months). It took a few days to kick in but it worked. And prescription Zofran (spelling?) was a miracle drug for the nausea. Call your doc' s office and ask for help. You're going through so much and shouldn't have to suffer like this. Hope you feel better soon.

      over 3 years ago
    • gwendolyn's Avatar

      My onc had me taking Prilosec (omeprazole) continuously during chemo, too. Surprised your onc office didn't help you with this. Seems like an obvious chemo side effect, but I'm not a doctor. Do talk to your PCP and if they don't resolve this get back in touch with your onc office. Maybe there is an onc nurse who takes phone calls to help people with chemo side effects?

      over 3 years ago
    • SueRae1's Avatar

      I am taking protonix, and the oncology nurse practitioner recommended that I take Gavascon. I take it the day of my infusion and for 2-3 days after. One plus it also helps with the gas and constipation which is a side effect of the steroids.

      over 3 years ago
    • nancyjac's Avatar

      So am I, and my last chemo treatment was 10 months ago. It has gotten better though and only is only occasional now. I was taking omeprazole (prescribed by my oncologist) daily from the time I started chemo through close to 3 months after I completed chemo, so I was on it for a total of about 7 months.

      over 3 years ago
    • marie60's Avatar

      Hi all, I wish I could get more help from my onc's office. You wouldn't believe how busy they are. So many cancer patients. But now I'm getting just a little miffed that my needs are not being met. The onc's nurse sent me to the ER for help with a migraine, but when I got there, they honed in on the throat tightness and started doing EKG's and blood draws, and they even gave me nitro. When the nitro didn't work on the indigestion, they were relieved and sent me home. But not a thing for the migraine or the indigestion I went in there for. Oh well.....right now I'm too tired to care much.

      over 3 years ago
    • Harry's Avatar

      I am surprised, also, that your oncologist didn't help more. Mine suggested Tums and said to call him again if that didn't work.

      over 3 years ago
    • Lottiestuff's Avatar

      I suggest you get over the counter antacid pills and start taking them while you continue to try to get a phone coversation with your oncology group. I was told just to take over the counter and it worked for me but I would be wanting to have contact from my onc. over this matter. My onc group was very good about getting right back with me when I phoned about any side effects.

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more ovarian and fallopian tube cancer questions.  Also, don't forget to check out our Ovarian and Fallopian Tube Cancer page.